News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: itching and small bumps returning after corticosteroids


 jec31 - Fri May 11, 2007 11:10 am

I was on Clobatesol for neurodermatitis and pruriation on fingers and now that I've stopped the two weeks a few bumps are returning. anyone have advice on how best to medicate or use home cures to stave off new flareups. Can I go swimming?
 Dr. Chan Lowe - Fri May 11, 2007 8:37 pm

User avatar The mainstay of treatment for your condition is to decrease itching. In addition to using the clobetasol on the severe areas, you should try to decrease things that dry and irritate the skin. Using thick moisturizes (the kind that comes in the tub not the lotions) and applying when you get out of the water before you dry off can help trap in skin moisture.

Swimming is probably ok but sometimes the chemicals of the pool can irritate the skin. You can try showering after the pool to wash off the chemicals.

Best wishes.
 jec31 - Sun May 13, 2007 11:21 am

Thank you for your reply. I have been aggressively applying lubriderm lotion since I stopped the clobatesol. I don't have health insurance so going back to the doctor is an issue for me. I thought you weren't suppposed to get a second tube of the clobatesol because it is bad for you. why would the pruriation be coming back (it has) if it had gotten better?
 Dr. Chan Lowe - Sun May 13, 2007 9:07 pm

User avatar This disease is really a chronic issue. It can come and go in regards to severity.

Clobetasol is quite strong and should not be used for prolonged periods of time. You may want ot see your doctor about getting a less potent steroid cream that can be used for milder outbreaks.

In regards to moisturizers, some people like to use baby oil directly after a bath. It's a little greasy but generally soaks in after about 5 minutes and for some people it really helps.

Best wishes.
 jec31 - Mon May 14, 2007 10:44 am

thanks chad, I'll try that. the baby oil that is. I just hope I have the right diagnosis. before the bumps pruriate they look almost like little eggs or something. like a very small circle with clear fluid in it and a small white dot in the center. then as they become hard that white dot becomes brownish and the bump shrinks and hardens. they are usually in clusters about the size of a dot in an 'i'.
 jec31 - Mon May 14, 2007 5:37 pm

could this also or alternatively be pompholyx?
 Dr. Chan Lowe - Tue May 15, 2007 9:10 pm

User avatar Pompholyx, also known as dyshydrotic eczema, is a possibility. The treatment is really about the same regarding the clobetasol. In the case of dyshydrotic eczema the moisturizer issue is OK as well but the trick is to try to keep the hands/feet from being damp for long periods of time.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here